MAUDE Adverse Event Report: DENTSPLY LLC PALODENT V3 UNIV 2 RING REFIL; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC PALODENT V3 UNIV 2 RING REFIL; INSTRUMENTS, DENTAL HAND
Catalog Number 659760V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that palodent v3 univ 2 ring refil broke during use.The outcome of this event is unknown as of this mdr.
 
Additional Manufacturer Narrative
Investigation result: 12-30-2024: product not returned, image in case depicts 1 v3 universal ring (v5 version) with the overmolding on one side broken off as the customer describes.Overmolding date codes could not be verified with the image attached (top view and not bottom view).Returned product does not meet specification, retains will be evaluated.(nwv).Retains: 12-30-2024: retains for item#: 659760v, lot#: 08122108 are not available for review as final product retains are not kept as per normal procedure.Retains from item#: 759870 (v5 ring universal ¿ palodent) lots: 07975160 & 08151423 were pulled and reviewed and inspected per 0290-ip-7.5-60-58 and functionally tested by using a pair of forceps opening completely, locking the bar, and observed for tension and return to memory once released from the forceps.All retain samples were found acceptable to specification and meet all form/fit/function requirements.(nwv).Dhr: 12-30-2024: dhr for item#: 659760v, lot#: 08122108 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any production issues while packaging/labeling the palodent v3 univ 2 ring refill.Work order: (b)(4) is the packaging work order which utilized v3 universal over-molding of the springs to rings production work orders/runs item#: 759870 (v5 ring universal ¿ palodent) lot#: 08151423 (produced 03-2024) & lot#: 07975160 (produced 02-2024).Dhr for this molding work order has also been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues in production, with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-60-14 & 0290-ip-7.5-60-58.(nwv).

Brand Name
PALODENT V3 UNIV 2 RING REFIL
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20639125
Report Number2515379-2024-00052
Device Sequence Number20700777
Product Code DZN
UDI-Device IdentifierD002659760V1
UDI-PublicD002659760V1
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number659760V
Device Lot Number02122108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown